Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Varieties with a reducible hyperplane section whose two components are hypersurfaces

Authors: José Carlos Sierra and Andrea Luigi Tironi
Journal: Proc. Amer. Math. Soc. 135 (2007), 1263-1269
MSC (2000): Primary 14C20; Secondary 14N05.
Published electronically: November 13, 2006
MathSciNet review: 2276633
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We classify smooth complex projective varieties $ X\subset\mathbb{P}^N$ of dimension $ n\geq 2$ admitting a divisor of the form $ A+B$ among their hyperplane sections, both $ A$ and $ B$ of codimension $ \leq 1$ in their respective linear spans. In this setting, one of the following holds: 1) $ X$ is either the Veronese surface in $ \mathbb{P}^5$ or its general projection to $ \mathbb{P}^4$, 2) $ n\leq 3$ and $ X\subset{\mathbb{P}}^{n+2}$ is contained in a quadric cone of rank $ 3$ or $ 4$, 3) $ n=2$ and $ X\subset\mathbb{P}^3$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14C20, 14N05.

Retrieve articles in all journals with MSC (2000): 14C20, 14N05.

Additional Information

José Carlos Sierra
Affiliation: Departamento de Álgebra, Facultad de Ciencias Matemáticas, Universidad Complutense de Madrid, 28040 Madrid, Spain

Andrea Luigi Tironi
Affiliation: Dipartimento di Matematica “F. Enriques", Università degli Studi di Milano, Via C. Saldini 50, 20133 Milano, Italy

Keywords: Algebraic geometry, reducible hyperplane sections of varieties.
Received by editor(s): January 21, 2005
Received by editor(s) in revised form: December 6, 2005
Published electronically: November 13, 2006
Additional Notes: This work was done in the framework of the National Research Project “Geometry on Algebraic Varieties”, supported by the MIUR of the Italian Government (Cofin 2002).
Communicated by: Michael Stillman
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society